Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diabetic and had stent. Felt dizzy and weak. Taking metformin, Fumrate, simvastatin, Glyburide and metroprolol. Side effect?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Good morning: My mother is in the hospital right now as she got up to go to the washroom felt dizzy and fell on her bedroom floor and laid there for 8 hours,she has not been feeling the same since her doctor changed all hers meds.She has diabetes and 2 stents.I feel all the meds she is taking is doing her more harm can you please help ? She is taking Janument {sitagliptin & metformin } Euro,Ferrous Fumarate Apo,Simvastatin Apo Glyburide,Apo Metoprolol.I would appreciate any help you can give if this med combination is not healthy for her right now she is very weak and confused,she is 76 years old and was very healthy and active until this new doctor Thank You
Posted Sun, 13 Oct 2013 in Medicines and Side Effects
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer:
See for effects of metformin and glyburide.

Detailed Answer:

I have studied your case.

Metformin and metaprolol has synergistic effect so combination is good.

Commonly reported side effects of Glyburide and metformin hydrochloride include breathing difficulty, hypoglycaemia, nausea, blood glucose increased, pain and congestive heart failure. So that combination needs consideration.

All other combination are normal and no major drug interaction.

As her age is 76 you need to do her complete routine check up to look for any imbalance of particular system. Commonly diabetic patients have renal ,and cardiac compromise so need to investigate for it.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor